Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
firered

the redness sucks

Recommended Posts

ok i've been on accutane for like, almost 5 months already, since feb09, and i was on it the previous year for 3 months

and the doctor told me im reaching my maximum dosage soon, so after i've reached the limit, i can't take this accutane anymore.

accutane is good. my skin was no longer oily when i took accutane. my cysts now has more or less gone, except for 2 or 3 small bumps here n there.

but i still look like crap, because of all the red scars! its basically the area both sides of my face, the scars are so prominent and red and glaring and angry. i can't do anything about them.

and this has led people to think that my condition has not improved at all...its not very encouraging when u're on this medicine for 4 mths already and things are not looking good and you know you can't depend on this medicine soon.

i feel so vexed and still remain very inferior to myself, i always feel that people are staring at me when i go out, and i feel like crap n kept thinking i am shit. i look like shit anyway, im ugly n the acne just compounded the whole stupid thing.

Link to post
Share on other sites

Unfortunately, from what I know about accutane, you should wait anywhere from 6 months to a year before you start any vigorous red mark treatments like the tape method, or even vinegar. Your skin, right now due to accutane, is far too sensitive and needs time to recuperate.

Link to post
Share on other sites

First of all, I'm sure you're not ugly -- the concept of ugly can take many different forms and not all of them are related to a person's face. Also, acne is just a part of you and not all of you. It's amazing how so many girls and guys claim to not judge people or to "see people for who they really are" but they're unkind to the mentally disabled, the physically challenged, people who are overweight, or to people with acne.

If people are mean to you because of your acne then they're probably not the kind of people you'll want to be around anyway. But you've got to be nice to yourself, too. There are people out there who will think you're beautiful regardless of red marks, just as I'm sure you could see beauty in others just because they have scars or acne.

But anyway, the red marks do fade with time. 4 months sounds like a long time, but good things sometimes take a while. Think of it as growing your hair out. If you want it long, you need to give yourself many months or even a year or more. I know it's frustrating to look at the red marks, but trust me, they will fade with time. If you keep up a healthy skin regimen you'll still sometimes get a zit here or there, but by and large you'll be much better off than you were.

Good luck!

Bertie

Link to post
Share on other sites

hi, thanks for your reply!

i've very low self-esteem to begin with, and i strongly believe its due to my acne..i've been having it for 7 years already...

i've endured 7 years of laughing, commenting, jeering, name-poking, of my face. some were good-natured, some were downright out to put me down.

being ignorant, i tried many ways to get rid of them, but nothing worked, in fact it got worst...but now im on accutane and at least its not serious..

only now the red scars still remains and its very obvious, just today i had people joking whether i need to do a facial anot, and that they can help me squeeze my pimples...when i hear that i was so sad, already being very inferior, i did not talk much for the whole day..

i'd really give anything to have clear skin, but i now know its impossible, even if the red things are gone, the scars remains...im destined to look like crap forever, nothing can save me..

in our culture here, looks are number one, if you do not have it, it will be hard to survive in the society. first impressions makes or breaks alot of things here. thats why im still a failure up to now, i've no confidence at all, and nobody is willing to give me the confidence i need.

Link to post
Share on other sites

When I was clear after my 1st course of accutane I had amazing confidence. The thing is bud don't worry about it. Want my honest advice for your situation right now? Wear make up, just give it a try I can guarantee you no one will notice, even if they do notice a different sort of complexion on your face, they don't think it's make up they think it's just dryness or something. Just buy a make up that matches your skin tone as much as possible, rub that shit in your face and you'll see how much better it looks. It'll give you more confidence especially after a few times wearing it and you see no one can tell at all. I got a bunch of my buddies wearing make up a while ago and it fell out of my pocket once and my good friend noticed. He joked with me and I said man, everyone fucking uses it and just called him gay and stuff for thinking it's for girls. It worked well and he shut his mouth quickly. WEAR COVER UP!

Link to post
Share on other sites

Hey firered,

The one truly positive thing about people who discriminate - regardless of why they are discriminating - is that you learn how shallow people act. Everything they do or say is exactly the way you DO NOT want to be.

Damaged skin takes time to heal. You've been patient this long. Be patient longer. Make sure you don't scrub or harshly rub your skin in the meantime. Be gentle - your skin is very delicate. May I suggest taking vitamin E capsules? It's excellent for scars and healing. Under normal conditions I put the E right on the scar - but on my face, as oily as mine has been over the last several years, I was reluctant to do so.

However, in my late 20's I developed cyst acne - deep, lingering cyst acne that left very minimal scarring. Mainly this was because of genetics but I did take E supplements during that time (still do - but not every day). It never helped the acne but I believe it did help the scarring. My mom has long advocated this stuff for scars. Consider incorporating foods high in E into you diet, too.

Don't wash with water that is too cold or too hot. Both can break the delicate capillaries under your skin causing your face to flush or have erratic color patterns. And I think make-up is an excellent idea. Look for water based make-up like Cover Girl (which is cheap, too!). This won't block your skin like some heavy make up can. In fact, avoid any make-up that says it moisturizes unless you feel you truly need it. You might want to spot check an area for a while - my skin (unless I have a true allergic reaction) takes almost a week or more before it starts to negatively react to a make-up. Make SURE you wash your face!

My boyfriend had red angry looking acne and then he took accutane. He's very clear now - but it took a good year. Good luck and keep your chin up - ignore what the shallow people say.

smile.gif

Link to post
Share on other sites

Like others have said, it just takes time.

Exercising regularly will have a profound effect also, as any exercise

simulates the thyroid gland - which releases hormones that help

heal damaged skin. This is often why pro athletes don't look their age

well into their 30s and 40s.

Supplements may help you, I suggest most of the same that Dr

Perricone recommends. Chromium, vitamin e, ester c, lecithin,

the works. Alpha lipoic acid is the best anti-oxidant in existance

right now, but you need to get r-ALA which is superior to ALA.

Thyroid simulating supplements like acetyl l-carnitine,

acetyl l-tyrosine and L-tryophan work well, also.

I don't know about zinc though, it does help skin

healing but on the flip side of the coin - it also raises testosterone levels.

I seem to have high testosterone levels naturally, so I always

get a few whiteheads when I take a large amount of zinc -

Libido also increases, when its high in the first place. I guess

thats a good thing LOL uhhh so anyways I don't know about zinc.

There are many studies showing it increases testosterone levels

in some individuals signifigantly, so it may not be a good thing

for one that is acne prone.

Link to post
Share on other sites

hey guys real thanks for the advice..

wear makeup? but i'm a guy! but i do admit wearing some foundation a few yrs back when i was ignorant, it didn't work very well, so i don't think i'm going back to makup..but i really appreciate the advice given..

i've been taking accutane without any other supplements, only 1 redoxon vitamin C tablet everyday. i exercise quite regularly too..

i see u guys r taking vit. E, how r they taken? pills? or apply-on? does it complicate with accutane? and what r the effects, and side-effects? and i'm quite poor actually, struggling to keep up with the accutane costs...so if its expensive, then i think i can forget about it..

i know time heals it, but i see my friend who had the same case as me, heal so miraculously well, he's almost completely clear! i know i wont have the same results because i can see the craters already, sighz..

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×